View Full Version : What should I do?

12-25-2011, 02:14 PM
Im 25, been losing alot of hair over the past few years due to stress. It looks like it sped up my genetic balding. My dad has a decent amount of hair for almost 60 and so does my brother for 30. I recently buzzed it down to not be bothered with it. I not on any drugs other than taking biotin along with multivitamins everyday. I am curious about something though. I took accutane when i was 16, does anyone think that this can attribute to the hairloss? Just wondering.

12-25-2011, 05:03 PM
You did the right thing by buzzing it
Congratulations, it suits you .

Tracy C
12-25-2011, 08:33 PM
What should I do?

If it bugs you, you need to see a doctor about it. I would strongly recommend a doctor who specializes in treating hair loss. It is in your best interest to see a doctor who is an IAHRS member and stick to proven treatments. You are actually not so bad off. I think you would do well with the "Big 3" and low level laser therapy. The "Big 3" is Propecia (or generic Finasteride), Rogaine (or generic Minoxidil) and Nizoral shampoo once per week. If you do decide to do something about it, you need to be aware that you need to allow reasonable time to determine if treatment is working for you. That means a full year. Treating hair loss is a painfully slow process.

Here is a list of IAHRS members for you.


Hair loss is in the list of the possible side effects of accutane.

Dr. Glenn Charles
12-26-2011, 08:20 PM
There is a possible correlation between your using Accutane and the hair loss you are experiencing. There is quite a bit of information regarding this subject available on the internet. One question may be did you have the gene for MPB and the Accutane accelerated the course of the hair loss or did it actually cause it.

12-26-2011, 08:53 PM
well when i took the accutane nearly a decade ago i noticed no hair loss what so ever. I actually had quite thick hair. I didnt notice the loss til i was 21. Its hard to tell if it was the accutane or not. There is mpb in my family just not this early in life. Which leads me to believe that stress is the thing that sped it up or the accutane.

Dr. Glenn Charles
12-26-2011, 09:06 PM
Stress has also been thought to speed up the hair loss process in some patients. It is really hard to get exact answers to the contributing factors of Male Pattern Baldness.